MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0315
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-01717, 3005168196-2020-01718.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using ruby coil lps.During the procedure, while attempting to advance a ruby coil lp in the introducer sheath, the ruby coil lp would not move and was stuck.Subsequently, the ruby coil lp was removed.The physician attempted to advance the ruby coil lp again on the back table, but the ruby coil lp was stuck.The physician attempted the same process with two other ruby coil lps, and the same issue occurred.Therefore, the three ruby coil lps were not used for the remainder for the procedure.The procedure was completed using non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 137.0 cm from its proximal end.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was intact with its pusher assembly and undamaged.Conclusions: evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while attempting to advance the device through its introducer sheath.Subsequently, forcefully advancing the device against the resistance may have contributed to the pusher assembly kink, which was observed near the pusher assembly mid-joint.During the functional test, resistance was encountered while attempting to advance the pusher assembly through its introducer sheath from its returned position, and the pusher assembly could not be advanced any further.The ruby coil lp was retracted from its introducer sheath and re-sheathed properly.Resistance was then encountered while attempting to advance the kinked pusher assembly through the hub of the demonstration microcatheter, and the ruby coil lp could not be advanced any further.Evaluation of the second returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while attempting to advance the device through its introducer sheath.During the functional test, resistance was encountered while attempting to advance the pusher assembly through its introducer sheath from its returned position, and the pusher assembly could not be advanced any further.The ruby coil lp was retracted from its introducer sheath and re-sheathed properly.The ruby coil lp was then advanced through a demonstration microcatheter without an issue.Evaluation of the third returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while attempting to advance the device through its introducer sheath.Subsequently, forcefully advancing the device against the resistance may have contributed to the pusher assembly kink, which was observed near the pusher assembly mid-joint.During the functional test, resistance was encountered while attempting to advance the pusher assembly through its introducer sheath from its returned position, and the pusher assembly could not be advanced any further.The ruby coil lp was retracted from its introducer sheath and re-sheathed properly.The ruby coil lp was then advanced through a demonstration microcatheter without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-01717 2.3005168196-2020-01718 h3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10662397
Report Number3005168196-2020-01716
Device Sequence Number4283830
Product Code HCG
UDI-Device Identifier00815948021792
UDI-Public00815948021792
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model NumberRBYLP0315
Device Catalogue NumberRBYLP0315
Device Lot NumberF98710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Date Report Sent to FDA01/01/2005